MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 20CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number PR20XT
Medical Device Problem Codes Material Twisted/Bent (2981); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent ablation with 2pr xt probes (20cm) for 10 minutes 65watt each.After the procedure the probes were repositioned.Started a second cycle for 5 minutes and an error message appeared after two +/- 2 minutes on one of the probes (no contact error).The second probe could still ablate but gave an error message one minute later.They tried to reconnect the probes after error message.They could not ablate anymore with the probes.A reflective power message was there.After removing the probe we¿ve noticed one was in a 90 degree angle.
 
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: what was the location of tumor? liver, segment vii what approach was taken for probe placement? ct guided percutaneous intercostal approach.Was any resistance felt during insertion? no resistance what was the reason for repositioning probes? we did a pull back because of insufficient proximal treatment to increase the size of the ablation zone is it known how the probe became bent at 90-degree angle? no.After first ablation pullback and imaging confirmation of needle positions (intact needles).Then ablation and removal after ablation.After removal confirmation scan with fragments.What is the location of broken probe tip? cranially in the ablation zone are there plans to remove broken tip? no can imaging be shared? yes, anonymous on cdrom investigation summary there was no call home available.Probe nm20nhc19946 (11:55) was investigated at neuwave.The probe had a broken probe tip-still attached.The root cause of the broken probe tip is unknown lot ml20115794 was reviewed (in process sn (b)(4)).Manufacture date: 11/19/2020.Expiration date: 7/31/2024.There were no problems during the manufacturing and testing of this lot.Analysis does not reveal the root cause of the reported failure.No further investigation will be conducted on this complaint.Complaint information will be included in complaint trending that is reviewed by the applicable pqss drb on a regular basis to determine if further action is necessary.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/23/2021 investigation summary call home revealed a probe temperature too high error and multiple reflected power errors.The probe returned with a broken probe tip-still attached.The root cause of the broken probe tip is unknown.Lot ml20115794 was reviewed (in process sn 9).Manufacture date: 11/19/20 expiration date: 7/31/24 there were no problems during the manufacturing and testing of this lot.Analysis does not reveal the root cause of the reported failure.No further investigation will be conducted on this complaint.Complaint information will be included in complaint trending that is reviewed by the applicable pqss drb on a regular basis to determine if further action is necessary.

Brand Name
NEUWAVE PR XT PROBE 20CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kara ditty-bovard
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key12600977
Report Number3008769756-2021-00092
Device Sequence Number4023754
Product Code NEY
UDI-Device Identifier00853719006425
UDI-Public00853719006425
Combination Product (Y/N)N
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPR20XT
Device Catalogue NumberPR20XT
Device Lot NumberML20115794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown